The Diabetes Forum Support Community For Diabetics Online banner
1 - 2 of 2 Posts

·
Registered
Joined
·
2,772 Posts
Hello, Forum members:

I'm glad to have found this site, and the compassionate and dedicated folks on it.

The skinny on me: male, 53 years old, 6 feet, 245 pounds, coronary artery stent placed (Lower Anterior Descending artery) in April 2009 (after catheterization showed a 75 percent blockage--no symptoms). Cholesterol 123, triglycerides 186, BP approx. 120/80.

Diagnosed "officially" as diabetic around five years ago. Currently on Janumet (50/1000 mg. 2x day). Latest A1C was 6.85. Fasting BG anywhere from 120-150; post-prandial 120-170; usually less than 140. Exercise usually brings the numbers down quickly. I try to walk at lunchtime (2 1/2 miles) at least 3X a week, and get to health club when I can. Recently diagnosed with Peripheral Diabetic Neuropathy due to burning in both big toes, and was put on a prescription vitamin--Metanx--by my internist, whom I trust and find to be an excellent diagnostician. In 10 days' time, my feet feel significantly better, aiding greatly in my walking. Can't say if Metanx is at least partly responsible or not; just glad the situation has improved!

My questions to the forum:

Has anyone had experience with Metanx? If so, was it helpful to you?

Also, what can be done about the "Dawn Effect," or "Dawn Phenomenon?" I hadn't heard about it until my doctor told me how it frustrates a lot of diabetics from keeping their fasting BG under control. Until I learned of this overnight hormone release accompanied by excess sugar manufactured by the liver, I never could understand why my after-meal readings were often lower than my fasting ones.

Thanks in advance for any feedback on the above. Glad to (virtually) make everyone's acquaintance! :D

-Andy
My podiatrist told me about Metanx and the fact that it is a combination of B-6, B-12 & folic acid. He told me that most insurance companies will not pay for it because it is considered vitamins. He told me to take a B-complex vitamin and folic acid, the cost would be considerably less. My neuropathy didn't improve by adding these. I wish it would have, there are less side effects.

The dawn phenomenon is a problem for many. I don't have much of a problem with it since I started back on Lantus taken in the evening. The fasting blood sugar is such an important aspect of overall blood glucose control. Welcome to the forum!
 

·
Registered
Joined
·
2,772 Posts
Good day Andy! If you start having shooting or stabbing pain in your feet, you may be experiencing more serious neuropathy. If so, there are at least 2 medications that can help. Gabapentin and Lyrica. I have only taken Gabapentin and I take 300MG in the morning and 1200MG at night. The medication makes me nauseated, so I keep my AM dose low. My night time dose is high because I sleep through the side effects. This dose really helps and I am sleeping through the night. Before taking Gabapentin, I would wake up with shooting pain in my feet. Not something you want to wake up to. Enjoy your day!
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top